MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
According to the distributor, no trauma was reported.In situ testing showed affected channels.Furthermore, the recipient has a cochlear malformation; cochlear hypoplasia with a single turn of the cochlea and the entrance of the round window is ossified, and auditory nerve hypoplasia.According to recipients family, she showed reaction to sound and localization.Re-implantation is scheduled for (b)(6) 2024.
 
Event or Problem Description
According to the distributor, no trauma was reported.In situ testing showed affected channels.Furthermore, the recipient has a cochlear malformation; cochlear hypoplasia with a single turn of the cochlea and the entrance of the round window is ossified, and auditory nerve hypoplasia.According to recipients' family, she showed reaction to sound and localization.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue wire breakages.In addition, a complete insertion was not achieved at implantation surgery with four channels remaining extra-cochlear due to ossification.Other damages found during device investigation are most likely related to the explantation surgery.The problems given in the recipient report appear to match the damage found.This is a final report.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19318508
Report Number9710014-2024-00432
Device Sequence Number12342328
Product Code MCM
UDI-Device Identifier09008737385408
UDI-Public(01)09008737385408
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2024
Supplement Date Received by Manufacturer05/04/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 MO
Patient SexFemale